Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have central hypopituitarism. Awaiting MRI. Took ACTH injection.What dose it indicate

User rating for this question
Answered by

Practicing since : 2001
Answered : 1482 Questions
Recent DX: central hypopituitarism unknown cause. Awaiting MRI. I felt great with the ACTH injection. Pretty good with the corticortisone. Somedays, initially I feel a little jittery and then my body adjusts and I feel fine. I didn't feel that with ACTH. What causes would make me respond outstanding to ACTH (no side affects at all-I finally felt normal ie b/p went up to normal, fog disappeared, no dizziness) and ok to cortocortisone. (just a little jittery initially-only sometimes though same dose)
Posted Wed, 15 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 46 hours later
Hypopituitarism is a complex condition that is best diagnosed and managed by a qualified endocrinologist only.
It requires a systematic evaluation that typically entails a detailed history , physical examination followed by a work up that involves lab testing as well as imaging modalities like the MRI that you have recently already had/been scheduled for. Bloodwork includes tests like CBC, CMP, 8 am cortisol, prolactin, TSH, free T4, Total T4, Total T3, T3 resin uptake, IGF1, FSH , LH, Estradiol. ACTh stimulation tests and serum / urine osmolality are further warranted based on results of preliminary testing. If one truly has hypopituitarism, the most critical hormone to first replace is cortisol. If you indeed have this condition, then it is expected that taking hydrocortisone in the correct doses ie 20-30 mg daily in divided doses, will be really beneficial. It is then to be ascertained which other hormones are deficient and warrant replacement. These could be levothyroxine, desmopressin, estradiol and progesterone. If you are found to have true hypopituitarism affecting the cortisol axis then it is understandable that when you received the ACTH injection, you felt better because that is one of the pituitary hormones that may well be affected due to the nature of the condition. there are myriad causes of hypopituitarism and the list is exhaustive. It requires an extremely thorough assessment
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor